Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Nov 22, 2012, 2:04 AM EST for 7 counties in Florida. It took effect at Nov 22, 2012, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 2:04 AM EST (07:04 UTC)
- In effect from
- Nov 22, 2012, 11:00 AM EST
- Expired
- Nov 22, 2012, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS82 KJAX 220704 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 AM EST THU NOV 22 2012 FLZ020>025-030>032-035>037-040-222300- /O.UPG.KJAX.FW.A.0032.121122T1600Z-121122T2200Z/ /O.NEW.KJAX.FW.W.0030.121122T1600Z-121122T2300Z/ /O.NEW.KJAX.FW.A.0033.121123T1600Z-121123T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 204 AM EST THU NOV 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR GUSTY WINDS...HIGH DISPERSION...AND LOW HUMIDITY FOR NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR HIGH DISPERSION AND LOW HUMIDITY FOR NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...035...036...037 AND 040. * WIND...NORTH TO NORTHEAST 15 MPH. GUSTS TO NEAR 30 MPH ALONG THE ST JOHNS RIVER BASIN AND THE ATLANTIC COAST. GUSTS TO 20 TO 25 MPH ACROSS THE INLAND AREAS. * HUMIDITY...THE LOWEST VALUES WILL RANGE FROM 25 TO 30% DURING THE AFTERNOON. * ERC...AROUND 30 UNITS. * DISPERSION...DISPERSION VALUES WILL BE VERY HIGH IN THE 90 TO 110 UNIT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ033-038-222300- /O.UPG.KJAX.FW.A.0032.121122T1600Z-121122T2200Z/ /O.NEW.KJAX.FW.W.0030.121122T1600Z-121122T2300Z/ ST JOHNS-FLAGLER- 204 AM EST THU NOV 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS AND FLAGLER COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033 AND 038. * WIND...NORTH TO NORTHEAST WINDS 15 TO 20 MPH. GUSTS NEAR 30 MPH. * HUMIDITY...THE LOWEST VALUES WILL RANGE FROM 30 TO 35% DURING THE AFTERNOON. * ERC...28 UNITS. * DISPERSION...DISPERSION VALUES WILL BE VERY HIGH IN THE 90 TO 110 UNIT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PP HTTP://WEATHER.GOV/JAX
1 follow-up statement
395 WWUS82 KJAX 221805 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 105 PM EST THU NOV 22 2012 FLZ020>025-030>032-035>037-040-231100- /O.CON.KJAX.FW.W.0030.000000T0000Z-121122T2300Z/ /O.CON.KJAX.FW.A.0033.121123T1600Z-121123T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 105 PM EST THU NOV 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR GUSTY WINDS...HIGH DISPERSION...LOW HUMIDITY...AND HIGH ERC VALUES FOR NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR HIGH DISPERSION...ELEVATED ERC VALUES...AND LOW HUMIDITY FOR NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...035...036...037 AND 040. * WIND...NORTH TO NORTHEAST 15 TO 20 MPH. GUSTS OF 25 TO 30 MPH ALONG THE ST JOHNS RIVER BASIN AND THE ATLANTIC COAST. GUSTS TO 20 TO 25 MPH ACROSS THE INLAND AREAS. WINDS WILL BE AROUND 10 TO 15 MPH FROM THE WEST TO NORTHWEST ON FRIDAY. * HUMIDITY...THE LOWEST VALUES WILL RANGE FROM 25 TO 30% DURING THE AFTERNOON TODAY AND AGAIN ON FRIDAY. * ERC...AROUND 30 UNITS TODAY AND FRIDAY. * DISPERSION...DISPERSION VALUES WILL BE VERY HIGH IN THE 90 TO 120 UNIT RANGE. DISPERSIONS WILL RANGE GENERALLY BETWEEN 70 TO 90 UNITS ON FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ033-038-222300- /O.CON.KJAX.FW.W.0030.000000T0000Z-121122T2300Z/ ST JOHNS-FLAGLER- 105 PM EST THU NOV 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS AND FLAGLER COUNTIES... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033 AND 038. * WIND...NORTH TO NORTHEAST WINDS 15 TO 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...THE LOWEST VALUES WILL RANGE FROM 30 TO 35% INLAND DURING THE AFTERNOON. * ERC...28 UNITS. * DISPERSION...DISPERSION VALUES WILL BE VERY HIGH IN THE 90 TO 110 UNIT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 9:41 PM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 21, 9:41 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 PM EST WED NOV 21 2012
.UPDATE...A VERY DEEP TROUGH AXIS POSITIONED JUST OFF THE SE U.S.
COAST CONTINUES TO DIG ESE. ANOMALOUSLY LOW 500 MB HEIGHTS NOTED
ABOUT 2-3 STANDARD DEVIATIONS BELOW NORMAL ACROSS THE NE FL AREA.
ASSOCD BROAD AREA OF SFC LOW PRES CENTERED NEAR 30N72W WILL
COMBINE WITH HIGH PRES RIDGING OVER NE U.S. TO THE N OF MEXICO
COAST TO PRODUCE A DEEP AND DRY NLY FLOW TONIGHT. CLEAR SKIES AND
RELATIVELY LIGHT WINDS WILL PROMOTE GOOD RADIATIONAL COOLING AND
WE CONT TO SEE TEMPS FALL OFF INTO THE 50S AND NOW RECENTLY UPPER
40S. HAVE TWEAKED LOWS SLIGHTLY DOWNWARD BUT THE DECREASING TREND
IN TEMPS MAY LEVEL OFF AS THE WINDS MAY PERK UP A BIT DUE TO
INCREASED PRES GRADIENT AND DRAINAGE FLOW. LOWS IN THE UPPER 30S
ARE LIKELY IN WIND-PROTECTED LOCATIONS WELL INLAND.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL...HOWEVER NORTHERLY WINDS WILL
INCREASE AND BECOME RATHER GUSTY ON THANKSGIVING DAY.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS CONTINUE OVER THE OFFSHORE WATERS
WHERE WINDS HAVE BEEN NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.
TIGHT PRESSURE GRADIENT WILL MAINTAIN THESE CONDITIONS THROUGH
THANKSGIVING DAY. SEAS WILL BUILD TO AS HIGH AS 10 TO 11 FEET LATE
TONIGHT AND TOMORROW OVER THE OFFSHORE ZONES. FOR THE NEARSHORE
ZONES...WINDS HAVE RECENTLY INCREASED INTO THE 15 TO 20 KNOT RANGE
AND SEAS WILL REACH 5 TO 7 FEET AFTER MIDNIGHT AND THEN CONTINUE
THROUGH EARLY FRIDAY MORNING.
RIP CURRENTS: HIGH RISK TODAY AND THURSDAY DUE TO INCREASING
ONSHORE FLOW AND BUILDING EAST SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 40 69 38 72 / 0 0 0 0
SSI 46 66 45 68 / 0 0 0 0
JAX 42 68 41 71 / 0 0 0 0
SGJ 50 68 47 69 / 0 0 0 0
GNV 41 70 38 72 / 0 0 0 0
OCF 42 70 39 72 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE THURSDAY NIGHT FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...HIGH RIP CURRENT RISK THROUGH LATE THURSDAY NIGHT FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 6 AM EST FRIDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/SHULER/LETROHazardous weather outlook, Nov 21, 5:50 PM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EST WED NOV 21 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-221045- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM- APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 550 PM EST WED NOV 21 2012 ...FIRE WEATHER WATCH THURSDAY FOR NORTHEAST FLORIDA... ...HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES... ...SMALL CRAFT ADVISORIES OVER THE COASTAL WATERS... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... PERSISTENT NORTHERLY FLOW AND EAST SWELLS WILL KEEP SMALL CRAFT ADVISORY CONDITIONS IN EFFECT FOR THE COASTAL WATERS...ALONG WITH A HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED WINDS AND SEAS WILL PERSIST INTO THE UPCOMING WEEKEND... WITH A HIGH RISK OF RIP CURRENTS EXPECTED. SMALL CRAFT ADVISORIES WILL REMAIN POSTED FOR AT LEAST THE OFFSHORE WATERS THROUGH EARLY SUNDAY. THE COMBINATION OF DRY AIR AND HIGH DISPERSIONS WILL CREATE AN ELEVATED FIRE DANGER OVER NORTHEAST FLORIDA ON THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT. PATCHY FROST WILL BE POSSIBLE EARLY FRIDAY MORNING AS LOWS FALL INTO THE UPPER 30S OVER INLAND AREAS. PATCHY TO AREAS OF FROST WILL BE LIKELY EARLY SUNDAY MORNING AS LOWS FALL INTO THE MIDDLE TO UPPER 30S OVER INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON/ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:04 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 24 hr |
| Nov 22, 10:02 AM EST | Lake Wind Advisory | JAX | Flagler | 7 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.